Alert archive / Oklahoma / Flash Flood Warnings in 1993

Flash Flood Warning 9, NWS Tulsa, OK

May 6, 1993Okmulgee County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at May 6, 1993, 4:18 AM CDT for Okmulgee County, Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 6, 1993, 4:18 AM CDT (09:18 UTC)
Expired
May 6, 1993, 7:15 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Okmulgee County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1993-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1993-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -177 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1708 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-177 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 060919
FFWTUL
OKC111-061215-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
418 AM CDT THU MAY 6 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  715 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...OKMULGEE COUNTY
 
RADAR ESTIMATES INDICATED THAT AROUND 1 INCH OF RAIN HAS FALLEN IN A FEW
HOURS ACROSS PARTS OF OKMULGEE COUNTY. AT 415AM...RADAR CONTINUED TO
SHOW A BAND OF THUNDERSTORMS PRODUCING OCCASIONALLY HEAVY RAINS HEADED
INTO OKMULGEE COUNTY. RIVERS AND CREEKS IN THE AREA ARE NEARLY FULL
ALREADY SO THE RUNOFF FROM THE RAINS WILL LIKELY CAUSE FLOODING IN LOW
LYING AREAS...ESPECIALLY ALONG CREEKS. AREAS ALONG THE DEEP FORK RIVER
SHOULD ALSO BE PREPARED FOR POSSIBLE FLOODING EARLY THIS MORNING FROM
THE RAPID RUNOFF.
 
THE SHOWERS AND THUNDERSTORMS SHOULD EXIT OKMULGEE COUNTY BY AROUND 6AM.
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE WATER
MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY.  IF YOUR
VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY.  THEN
MOVE TO HIGHER GROUND.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:52 AM CDT, 26 minutes earlier.

Area forecast discussion, May 6, 3:52 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
345 AM CDT THU MAY 6 1993

CLSTR OF RW/TRW MOVING ACROS FA ERLY THIS AM ASOC WITH NORTHWARD MOVNG
VORT MAX OUT OF TX. SEEMS THIS VORT WAS GENERATED BY S TX MCC LAST NITE
AND HAS HELD TOGETHER VERY WELL. WPROFS SHOWING TROF WITH 35-45 KNT
SE WNDS LEADING IT. FEATURE WILL MOVE OUT OF FA BY MID MORN AND TAKE
PCP WITH IT. CONVEC APPEARS TO HAVE BEEN HIGH BASED AND WAS NOT TAPPING
LOW LVL MOIST AVAIL...SO ACTIVITY HAS NOT BEEN PERSISTENLY STRONG. RADAR
EST ABOUT 1.5 INCHES OF RAIN IN MCINTOSH/NRN PITTSBURG CNTYS MAY BE
A BIT OVEREST BECAUSE OF HIGH BASES. FFG VRY LOW HOWEVER SO WILL
HAVE TO MONITOR CLOSELY.

LOW CLDS MAY BE HARD TO GET RID OF..SO HIGH TEMPS ALSO TUF TO PICK.
8MA SHOWING ARND 30 KNTS OF WND SO S WNDS AGAIN GUSTY TODAY.
NRN CNTYS IN SELS MOD RISK AS TROF AXIS LIFTS THRU AREA NEG TILTED
THIS AFTERNOON...SO WILL MENTION POSSIBLE SVR.  /13
TUL 79/65/83/65 6332  MLC 79/65/82/66 2332  BVO 79/65/83/64 8432
IDB 83/66/84/67 2222
.OK...CAUTION ADVISED ON AREA LAKES FOR WIND ZNS 26>34.

In the hours before

Special weather statement, May 6, 1:18 AM CDT, 3 hours before
OKZ029-030-031-032-033-034-040-060715-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
118 AM CDT THU MAY 6 1993

...A LARGE CLUSTER OF THUNDERSTORMS CONTINUES TO MOVE NORTHWARD THROUGH
SOUTHEAST OKLAHOMA...

AT 110AM...WEATHER SERVICE RADAR SHOWED THE AREA OF SHOWERS AND
THUNDERSTORMS MOVING INTO SOUTHERN MCINTOSH AND MUSKOGEE COUNTIES. THEY
EXTENDED SOUTHWARD INTO LATIMER AND PITTSBURG COUNTIES. THESE STORMS ARE
PRODUCING VERY HEAVY RAINS AND THE STRONGEST STORM IN SOUTHWEST LATIMER
COUNTY...JUST NORTH OF SARDIS LAKE MAY CONTAIN WIND GUSTS TO 40 MPH AND
SOME HAIL. THEY WERE MOVING NORTH AT 30 MPH AND WILL ENTER
CHEROKEE...WAGONER...ADAIR AND OKMULGEE COUNTIES BY 230AM.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION ON THESE
STORMS.
Special weather statement, May 6, 1:19 AM CDT, 2 hours 59 minutes before
OKZ029-030-031-032-033-034-040-060715-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
118 AM CDT THU MAY 6 1993

...A LARGE CLUSTER OF THUNDERSTORMS CONTINUES TO MOVE NORTHWARD THROUGH
SOUTHEAST OKLAHOMA...

AT 110AM...WEATHER SERVICE RADAR SHOWED THE AREA OF SHOWERS AND
THUNDERSTORMS MOVING INTO SOUTHERN MCINTOSH AND MUSKOGEE COUNTIES. THEY
EXTENDED SOUTHWARD INTO LATIMER AND PITTSBURG COUNTIES. THESE STORMS ARE
PRODUCING VERY HEAVY RAINS AND THE STRONGEST STORM IN SOUTHWEST LATIMER
COUNTY...JUST NORTH OF SARDIS LAKE MAY CONTAIN WIND GUSTS TO 40 MPH AND
SOME HAIL. THEY WERE MOVING NORTH AT 30 MPH AND WILL ENTER
CHEROKEE...WAGONER...ADAIR AND OKMULGEE COUNTIES BY 230AM.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION ON THESE
STORMS.
Special weather statement, May 6, 2:21 AM CDT, 1 hour 57 minutes before
OKZ029-030-031-032-033-034-040-060830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
221 AM CDT THU MAY 6 1993

...AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE NORTHWARD
THROUGH EASTERN OKLAHOMA EARLY THIS MORNING...

AT 215AM...NATIONAL WEATHER SERVICE RADAR SHOWED A LARGE CLUSTER OF
SHOWERS AND THUNDERSTORMS THAT EXTENDED 40 MILES EITHER SIDE OF A LINE
FROM NEAR OKMULGEE...TO WILBURTON...TO NEAR IDABEL IN FAR SOUTHEAST
OKLAHOMA. THESE WERE PRODUCING MAINLY JUST HEAVY RAIN AND SOME DANGEROUS
CLOUD TO GROUND LIGHTNING. THE STRONGEST STORMS EXTENDED FROM ABOUT 5
MILES SOUTH OF MUSKOGEE THROUGH CENTRAL MCINTOSH COUNTY TO JUST NORTH OF
MCALESTER. THESE WERE MOVING NORTH AT 30 MPH.

TULSA...ROGERS...MAYES AND CHEROKEE COUNTIES CAN EXPECT THESE
SHOWERS AND THUNDERSTORMS TO BE MOVING INTO THEIR AREAS BY AROUND 3AM.
IT APPEARS AS THOUGH THE HEAVIEST BAND OF RAIN WILL SLIDE EAST OF THE TU
AMETROPOLITAN AREA.

LISTEN TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION.
Special weather statement, May 6, 2:22 AM CDT, 1 hour 56 minutes before
OKZ029-030-031-032-033-034-040-060830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
221 AM CDT THU MAY 6 1993

...AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE NORTHWARD
THROUGH EASTERN OKLAHOMA EARLY THIS MORNING...

AT 215AM...NATIONAL WEATHER SERVICE RADAR SHOWED A LARGE CLUSTER OF
SHOWERS AND THUNDERSTORMS THAT EXTENDED 40 MILES EITHER SIDE OF A LINE
FROM NEAR OKMULGEE...TO WILBURTON...TO NEAR IDABEL IN FAR SOUTHEAST
OKLAHOMA. THESE WERE PRODUCING MAINLY JUST HEAVY RAIN AND SOME DANGEROUS
CLOUD TO GROUND LIGHTNING. THE STRONGEST STORMS EXTENDED FROM ABOUT 5
MILES SOUTH OF MUSKOGEE THROUGH CENTRAL MCINTOSH COUNTY TO JUST NORTH OF
MCALESTER. THESE WERE MOVING NORTH AT 30 MPH.

TULSA...ROGERS...MAYES AND CHEROKEE COUNTIES CAN EXPECT THESE
SHOWERS AND THUNDERSTORMS TO BE MOVING INTO THEIR AREAS BY AROUND 3AM.
IT APPEARS AS THOUGH THE HEAVIEST BAND OF RAIN WILL SLIDE EAST OF THE TU
AMETROPOLITAN AREA.

&LISTEN TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION.
Special weather statement, May 6, 3:25 AM CDT, 53 minutes before
OKZ026-027-028-029-030-031-032-033-034-040-060930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
325 AM CDT THU MAY 6 1993

...HEAVY RAINS CONTINUED TO FALL OVER PARTS OF EASTERN OKLAHOMA THIS
MORNING...

AT 320 AM...RADAR SHOWED A LARGE AREA OF SHOWERS AND THUNDERSTORMS THAT
EXTENDED SOUTH AND EAST OF A LINE FROM PAWHUSKA TO NEAR TULSA...TO
POTEAU IN SOUTHEAST OKLAHOMA.

RADAR ESTIMATES INDICATED THAT AROUND AN INCH OF RAIN HAS FALLEN IN NORT
RPITTSBURG AND OVER CENTRAL AND SOUTHERN MCINTOSH COUNTIES. OCCASIONAL
MODERATE RAIN WILL CONTINUE IN THESE AREAS UNTIL AROUND 5AM THIS
MORNING. SOME STREET FLOODING IS POSSIBLE IN LOW LYING AREAS AND SOME
SMALL CREEKS AND STREAMS MAY RISE QUICKLY DURING THE MORNING.

THE AREA OF RAIN WAS MOVING NORTH AT 30 MPH AND SHOULD EXIT EASTERN
OKLAHOMA BY MID MORNING.

LISTEN TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION.
Special weather statement, May 6, 3:26 AM CDT, 52 minutes before
OKZ026-027-028-029-030-031-032-033-034-040-060930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
325 AM CDT THU MAY 6 1993

...HEAVY RAINS CONTINUED TO FALL OVER PARTS OF EASTERN OKLAHOMA THIS
MORNING...

AT 320 AM...RADAR SHOWED A LARGE AREA OF SHOWERS AND THUNDERSTORMS THAT
EXTENDED SOUTH AND EAST OF A LINE FROM PAWHUSKA TO NEAR TULSA...TO
POTEAU IN SOUTHEAST OKLAHOMA.

RADAR ESTIMATES INDICATED THAT AROUND AN INCH OF RAIN HAS FALLEN IN NORT
RPITTSBURG AND OVER CENTRAL AND SOUTHERN MCINTOSH COUNTIES. OCCASIONAL
MODERATE RAIN WILL CONTINUE IN THESE AREAS UNTIL AROUND 5AM THIS
MORNING. SOME STREET FLOODING IS POSSIBLE IN LOW LYING AREAS AND SOME
SMALL CREEKS AND STREAMS MAY RISE QUICKLY DURING THE MORNING.

THE AREA OF RAIN WAS MOVING NORTH AT 30 MPH AND SHOULD EXIT EASTERN
OKLAHOMA BY MID MORNING.

LISTEN TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION.

Nearby

Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.